3 doctors weighed in:

Yaz causing heart problems? I am taking Yaz birth control pills and lately I have noticed my heart beating abnormally. Sometimes when i lie down i can feel it beating over my entire body, sometimes skipping a beat. I often experience nausea along with t

3 doctors weighed in
Dr. Paula Hillard
Obstetrics & Gynecology
1 doctor agrees

In brief: Not likely

This sounds as if you're uncomfortable, and you should discuss this with your primary doctor, but not likely due to yaz (drospirenone and ethinyl estradiol).
Nausea may be present in first 1-3 months of yaz (drospirenone and ethinyl estradiol). Try taking in the evening, but if it is occurring the first few months, it's likely to get better. Discuss benefits/risks of Yaz (drospirenone and ethinyl estradiol) with your doctor.

In brief: Not likely

This sounds as if you're uncomfortable, and you should discuss this with your primary doctor, but not likely due to yaz (drospirenone and ethinyl estradiol).
Nausea may be present in first 1-3 months of yaz (drospirenone and ethinyl estradiol). Try taking in the evening, but if it is occurring the first few months, it's likely to get better. Discuss benefits/risks of Yaz (drospirenone and ethinyl estradiol) with your doctor.
Dr. Paula Hillard
Dr. Paula Hillard
Thank
Dr. Geoffrey Rutledge
Internal Medicine

In brief: Serious

Serious cardiovascular complications with Yaz (drospirenone and ethinyl estradiol) and other oral contraceptives have been reported; however, these events are rare, particularly in otherwise healthy women.
The estrogen component of contraceptives can increase blood pressure, alter blood cholesterol levels, and increase the chances of blood clots, heart attack or stroke. These complications are rare, and when they occur they tend to be in slightly older women who also smoke tobacco or have other medical conditions. You should see your doctor to discuss your symptoms and consider an alternative contraceptive strategy.

In brief: Serious

Serious cardiovascular complications with Yaz (drospirenone and ethinyl estradiol) and other oral contraceptives have been reported; however, these events are rare, particularly in otherwise healthy women.
The estrogen component of contraceptives can increase blood pressure, alter blood cholesterol levels, and increase the chances of blood clots, heart attack or stroke. These complications are rare, and when they occur they tend to be in slightly older women who also smoke tobacco or have other medical conditions. You should see your doctor to discuss your symptoms and consider an alternative contraceptive strategy.
Dr. Geoffrey Rutledge
Dr. Geoffrey Rutledge
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
47 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors